Arkansas, 2021

Damaging Wind in Arkansas, June 7, 2021

June 7, 2021 · NWS JAN · 1 event in 1 county or zone

A line of severe thunderstorms moved through southeastern Arkansas on the afternoon of June 7th. This brought damaging winds to portions of the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A line of severe thunderstorms moved through southeastern Arkansas on the afternoon of June 7th. This brought damaging winds to portions of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 7, 2:22 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 7, 2:22 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
Issued by National Weather Service Huntsville AL
322 PM CDT Mon Jun 7 2021

.DISCUSSION...

Tonight through Thursday

A upper low continues to sit over Missouri and Arkansas. Breaks in
the cloud cover this afternoon have allowed temperatures to climb
into the lower to mid 80s. With humid airmass in place (dewpoints
70 to 75 degrees), SBCAPE between 3000 and 5000 J/KG can be seen
over southern Mississippi per mesoanalysis. Models still hint at
another weak shortwave pushing into the area during the
mid-afternoon into the evening timeframe. Despite this shortwave
pushing northeast through the area, shear with it will be very
minimal. However, given abundant instability and dry air aloft
forecast in soundings, damaging microbursts still look possible
this afternoon and evening. Models do show some very weak helicity
around 150 m2/s2 moving in with that weak shortwave. Cannot rule
out a tornado totally, but that chance is very minimal. Given
fairly slow movement of activity and higher PWATS, may have to
watch out for ponding of water, minor localized flooding in some
locations. With such a humid airmass in place, lows will likely
only drop into the 70 to 75 degree range at best,especially with
cloud cover a good portion of the night.

This pattern dosn't change much Tuesday through Thursday, as the
upper low and associated longwave trough axis very slowly creeps
east. The main result will be scattered to sometimes more numerous
showers and thunderstorms on and off during that period. This
precipitation and associated cloud cover should help to keep
temperatures in the 85 to 90 degree range primarily. If cloud
cover is less than expected, highs may be a few degrees warmer in
some locations on Thursday.

Thursday through Sunday

Chances of precipitation look like they will drop off Friday into
the weekend, as the axis of the longwave trough shifts into the
eastern Atlantic. Still will seeing some isolated to widely
scattered showers or thunderstorms during this period, but should
be drier and even warmer, as highs climb into the 90 to 95 degree
range (heat index values may climb to around 100 degree by then as
well).

&&

.AVIATION...
18Z TAF discussion:
TSRA coverage is the main concern thru 18Z/08; have attempted to
break out VCTS, TEMPO, and prevailing TSRA according to
confidence. GLH and GWO will have highest impacts and coverage
thru this aftn, with PIB, HBG, and GTR a close second. JAN and HKS
do not have immediate impacts at this time but should see coverage
and impacts increase by 20Z. TSRA coverage should scale back
somewhat after midnight but may continue to be a problem more than
indicated in the TAFS. IFR ceilings will take the place of storms
for most sites (MVFR at JAN and HKS). Ceilings should lift
somewhat after daybreak, but TSRA coverage may increase near the
very end of the TAF period. /BCC-HUN/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  88  73  86 /  94  74  47  42
Meridian      70  86  70  86 /  89  70  50  45
Vicksburg     74  89  74  88 /  93  84  43  39
Hattiesburg   72  87  72  87 /  85  65   4  38
Natchez       73  88  73  87 /  90  65  35  37
Greenville    72  86  73  86 /  90  84  63  37
Greenwood     72  87  73  86 /  91  79  65  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JAN
Hazardous weather outlook, Jun 7, 1:48 AM CST, 14 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
248 AM CDT Mon Jun 7 2021

ARZ074-075-LAZ007>009-015-023-080800-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Franklin LA-
248 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of southeast
Arkansas, and northeast Louisiana.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Isolated severe storms capable of damaging wind gusts are possible
this afternoon into early evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

LAZ016-024>026-MSZ018-019-025>066-072>074-080800-
Madison LA-Catahoula-Tensas-Concordia-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
248 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

20

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Jun 7, 3:32 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     5 E LETOURNEAU          32.21N 90.86W
06/07/2021                   WARREN             MS   LAW ENFORCEMENT

            TREE DOWN ACROSS JEFF DAVIS RD.

&&

TW
Special weather statement, Jun 7, 3:34 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
434 PM CDT Mon Jun 7 2021

ARZ074-075-LAZ007>009-MSZ034-040-072215-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Washington MS-Issaquena MS-
434 PM CDT Mon Jun 7 2021

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHICOT AND ASHLEY
COUNTIES IN ARKANSAS...NORTHERN MOREHOUSE...NORTHEASTERN EAST
CARROLL AND NORTHEASTERN WEST CARROLL PARISHES IN
LOUISIANA...SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA
COUNTIES IN MISSISSIPPI UNTIL 515 PM CDT...

At 433 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Beekman to 8 miles southeast of
Wilmot to near Shelburn. Movement was north at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Millikin around 440 PM CDT.
  Wilmot and Gassoway around 445 PM CDT.
  Glen Allan around 450 PM CDT.
  Parkdale around 455 PM CDT.
  Berlin around 500 PM CDT.
  North Crossett and Portland around 510 PM CDT.
  Hamburg, Avon and Montrose around 515 PM CDT.

Other locations impacted by these storms include Mayersville,
Kilbourne, Bonita and Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3321 9211 3321 9208 3324 9209 3325 9206
      3332 9143 3322 9090 3294 9091 3284 9096
      3290 9148 3276 9206 3284 9206 3287 9208
      3297 9208 3301 9207 3303 9209 3303 9211
      3307 9212
TIME...MOT...LOC 2133Z 186DEG 27KT 3289 9184 3297 9148 3290 9115

NF
Local storm report, Jun 7, 3:49 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     2 NW LEARNED            32.21N 90.57W
06/07/2021                   HINDS              MS   LAW ENFORCEMENT

            TREE DOWN ACROSS ADAMS STATION RD.

&&

TW
Local storm report, Jun 7, 3:51 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND DMG     2 WSW LEBANON           32.16N 90.54W
06/07/2021                   HINDS              MS   LAW ENFORCEMENT

            TREE DOWN ACROSS PEACH ORCHARD RD.

&&

TW
Local storm report, Jun 7, 3:53 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 ENE BROWNSVILLE       32.45N 90.42W
06/07/2021                   HINDS              MS   LAW ENFORCEMENT

            TREE DOWN IN THE BROWNSVILLE COMMUNITY.

&&

TW
Local storm report, Jun 7, 3:59 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     1 N JACKSON             32.31N 90.18W
06/07/2021                   HINDS              MS   LAW ENFORCEMENT

            TREE BLOWN DOWN ONTO A POWER LINE AT THE
            INTERSECTION OF MANSHIP AND LAMAR. BOTH THE
            TREE AND POWER POLE WERE ON FIRE.

&&

TW

The radar

The Little Rock radar (KLZK), 181 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
June 7, 4:05 PM CST
Where
Ashley County, 1.77 mi WNW of Whitlow
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.225, -92.010

A power line was blown down along Ashley County Road 304.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968242.